son takes vyvanse, need ideas to help him gain weight

Jessica - posted on 08/28/2011 ( 4 moms have responded )

5

0

1

my son does great on this med except the weight issue. He is 11 and weighs 86 lbs. I was wondering if anyone had any ideas to help him gain weight...Ive tried everything from the Carnation Instant Breakfast & vitamins with his breakfast before school to letting him eat whatever he wants, whenever. Just seems like it is impossible for him to gain weight on this med :(

MOST HELPFUL POSTS

Jessica - posted on 08/29/2011

5

0

1

thanks so much for responding! this will be the 2nd school year he has been on it and we still have weight gain issues. and now he has become more aggresive than usual so Im thinking I may take him off of it completely and tell the school they are just going to have to deal with it! Im just not so sure the pros outweigh the cons with it anymore. He has never been an aggresive kid and he only acts that way on the weekends when I give him a break from the med. Im just scared to death of the idea of him taking something that makes him feel bad, not eat and now being more hostile than normal. Although it does help him in school, I feel quite guilty of giving him a med that affects his moods so much :(

Beth - posted on 08/29/2011

274

18

70

Make sure he gets a high protein breakfast before he takes his medicine and make sure he eats a snack when eh gets home from school, a snack before bed. lots of milk. you can also try him on high protein ensure. How long has he been on vyvance ? the weight gain problem will usually go away in a few months. Also you may have him between growth spurts. as long as he isn't loosing weight he should be ok.

4 Comments

View replies by

Sophia - posted on 03/06/2014

1

0

0

My son is on vyvanse. started on 20mg and within 3 months had to up dose to 30...so far only 45days he seems to be adjusting well academicly ..however weight has always been a problem for him even before the meds..But although I make all his favorite food..his appetite does not seem to improve..with him i dont even say no to "junk food" at this point hoping he gains an ounce....and he is not even interested in that..very frustrated... ANY ideas will help....

Beth - posted on 08/30/2011

274

18

70

We had to take my daughter off of vyvance because of the aggression.She's now on focalin and doing a lot better. The aggression comes when they come down off of it. It's kind of a withdrawal symptom. If you don't switch to something else talk to your dr about taking him off of it because when you do go cold turkey it causes problems with mood , and the aggression you have seen.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms